MAUDE Adverse Event Report: ARTHREX, INC. SMALL JOINT OATS SET, 6 MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SMALL JOINT OATS SET, 6 MM; MANUAL INSTR, GENERAL SURGICAL
Model Number SMALL JOINT OATS SET, 6 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that the donor t-handle from an ar-1981-06s single use osteochondral autograft transfer system oats set autograft diameter 6 mm metal began to warp after it was inserted, and at the desired depth.The surgeon was able to remove the donor t-handle without breaking it.An ar-8981-06s small joint oats, donor t-handle was opened and used.The same thing happened; it warped, but during removal, it broke in the condyle.Then, the surgeon attempted to use an ar-1981-08s, oats size 8mm, and an ar-1981-10s oats, size 10 mm, but it would not harvest a plug.After an extended period of time, the surgeon was able to remove the broken metal with a clamp.The surgeon was able to use the plug out of the broken piece and completed the case successfully.This was discovered during an autograft oats transfer procedure.Additional information received on 4/18/2023: the case was delayed about forty-five minutes to an hour, and additional anesthesia was administered.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Based on the image submitted for evaluation from the field, it is evident that the device was cracked intraoperatively.Since the device was not returned for evaluation, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
SMALL JOINT OATS SET, 6 MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16914428
Report Number1220246-2023-06722
Device Sequence Number16684751
Product Code MDM
UDI-Device Identifier00888867056817
UDI-Public00888867056817
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMALL JOINT OATS SET, 6 MM
Device Catalogue NumberAR-8981-06S
Device Lot Number3018128395
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown